Alert archive / North Carolina / High Wind Warnings in 2020

High Wind Warning 1, NWS Raleigh, NC

October 29, 202021 counties in North Carolina

NWS Raleigh, NC issued this high wind warning at Oct 29, 2020, 10:21 AM EDT for 21 counties in North Carolina. It was in force for 6 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 29, 2020, 10:21 AM EDT (14:21 UTC)
Expired
Oct 29, 2020, 4:49 PM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
All 21 counties

Alamance County, NC, Chatham County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 10:48 AM EDTNON-TSTM WND DMGSiler City, NCA FEW THOUSAND WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 10:59 AM EDTNON-TSTM WND GST 511 Nne Alamance, NCMEASURED WIND GUST OF 51 MPH AT KBUY.
Oct 29, 11:08 AM EDTNON-TSTM WND DMGTroy, NCSEVERAL WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 11:15 AM EDTNON-TSTM WND DMG5 W Surl, NCTREES DOWN ON POWERLINES SOUTH OF ROXBORO.
Oct 29, 11:17 AM EDTNON-TSTM WND DMG2 Sw Asheboro, NCMULTIPLE TREES DOWN IN RANDOLPH COUNTY NEAR OLD FARMER ROAD IN ASHEBORO.
Oct 29, 11:18 AM EDTNON-TSTM WND DMG2 W Mebane, NCTREE DOWN ON A RESIDENCE NEAR US 70.
Oct 29, 11:20 AM EDTNON-TSTM WND DMG1 Nnw Cumnock, NCALMOST 100 WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 11:21 AM EDTNON-TSTM WND DMGMacclesfield, NCMULTIPLE TREES ON ROADS ACROSS MACCLESFIELD.
Oct 29, 11:24 AM EDTNON-TSTM WND DMGCarthage, NCSEVERAL WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 11:33 AM EDTNON-TSTM WND DMG1 Ne Elon College, NCTREE DOWN ON RESIDENCE NEAR THE INTERSECTION OF COLLEGE AVE AND NORTH OAK AVE.
Oct 29, 11:37 AM EDTNON-TSTM WND DMG1 Nne Elon College, NCMULTIPLE TREES AND LARGE TREE BRANCHES ARE DOWN ACROSS ELON UNIVERSITY.
Oct 29, 11:47 AM EDTNON-TSTM WND DMG4 E Garner, NCSEVERAL WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 11:54 AM EDTNON-TSTM WND DMG4 Nw Durham, NCNEARLY ONE THOUSAND WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:00 PM EDTNON-TSTM WND DMGOxford, NCSEVERAL WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:07 PM EDTNON-TSTM WND GST 522 N Rdu International, NCMEASURED WIND GUST OF 52 MPH AT KRDU.
Oct 29, 12:09 PM EDTNON-TSTM WND DMG3 Ne Selma, NCTREE DOWN ON POWER LINES NEAR THE INTERSECTION OF OLD BEULA ROAD AND JERRY ROAD.
Oct 29, 12:14 PM EDTNON-TSTM WND DMGCastalia, NCALMOST ONE HUNDRED WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:19 PM EDTNON-TSTM WND DMG4 Sse Centerville, NCA FEW HUNDRED WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:32 PM EDTNON-TSTM WND DMG1 Ene Henderson, NCNEARLY ONE THOUSAND WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:34 PM EDTNON-TSTM WND DMGKenly, NCSEVERAL WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:43 PM EDTNON-TSTM WND DMG2 Nne Garner, NCSEVERAL WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:47 PM EDTNON-TSTM WND DMGNorlina, NCSEVERAL WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 12:49 PM EDTNON-TSTM WND GST 524 Nw Elm City, NCASOS STATION KRWI ROCKY MOUNT.
Oct 29, 12:50 PM EDTNON-TSTM WND DMG3 Nw Timberlake, NCTREE DOWN NEAR THE INTERSECTION OF LONGLEAF DRIVE AND DOCS ROAD.
Oct 29, 12:53 PM EDTNON-TSTM WND DMGBattleboro, NCMULTIPLE TREES ON ROADS ACROSS THE BATTLEBORO AREA.
Oct 29, 1:06 PM EDTNON-TSTM WND DMG3 Ssw Wilson, NCMULTIPLE TREES DOWN ON ROADWAYS.
Oct 29, 1:20 PM EDTNON-TSTM WND DMGHillsborough, NCOVER ONE THOUSAND WITHOUT POWER DUE TO FALLEN TREES OR LIMBS ON POWER EQUIPMENT.
Oct 29, 1:30 PM EDTNON-TSTM WND DMGLeggett, NCMULTIPLE TREES ON ROADS ACROSS LEGGETT.
Oct 29, 3:54 PM EDTNON-TSTM WND DMG1 Se Roanoke Rapids, NCMULTIPLE TREES DOWN ON BECKER DRIVE NEAR OLD FARM ROAD.
Oct 29, 4:34 PM EDTNON-TSTM WND DMG3 Ese Littleton, NCMULTIPLE TREES DOWN ON ROAD NEAR WRIGHT RD AND JUSTICE BRANCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS72 KRAH 291421
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1021 AM EDT Thu Oct 29 2020

NCZ007>011-023>028-039>043-073>077-292300-
/O.UPG.KRAH.WI.Y.0003.000000T0000Z-201029T2300Z/
/O.NEW.KRAH.HW.W.0001.201029T1421Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-
Stanly-Montgomery-Moore-Lee-Harnett-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Burlington, Graham, Mebane, Hillsborough, 
Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton,
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, and Dunn
1021 AM EDT Thu Oct 29 2020

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...The Piedmont, northern Sandhills, and northern Coastal
  Plain of central North Carolina, approximately along and north
  of a line from the cities of Albemarle to Sanford to Rocky 
  Mount and Tarboro.

* WHEN...Until 7 PM EDT this evening. The strongest winds are
  likely to occur through 2 PM. 

* IMPACTS...Damaging winds will blow down trees and power lines.
  Numerous to widespread power outages are expected. Travel will
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ078-083>086-088-089-292300-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-201029T2300Z/
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Goldsboro, Wadesboro, Polkton, 
Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, 
Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro
1021 AM EDT Thu Oct 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Wayne, Scotland, Richmond, Hoke, Anson, Sampson and 
  Cumberland Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
577 
WWUS72 KRAH 292049
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
449 PM EDT Thu Oct 29 2020

NCZ007>011-023>028-039>043-073>077-292200-
/O.CAN.KRAH.HW.W.0001.000000T0000Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-
Stanly-Montgomery-Moore-Lee-Harnett-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Burlington, Graham, Mebane, Hillsborough, 
Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton,
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, and Dunn
449 PM EDT Thu Oct 29 2020

...HIGH WIND WARNING IS CANCELLED...

Winds will continue to diminish as Post Tropical Cyclone Zeta
races away from North Carolina.

$$

NCZ078-083>086-088-089-292200-
/O.CAN.KRAH.WI.Y.0003.000000T0000Z-201029T2300Z/
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Goldsboro, Wadesboro, Polkton, 
Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, 
Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro
449 PM EDT Thu Oct 29 2020

...WIND ADVISORY IS CANCELLED...

Winds will continue to diminish as Post Tropical Cyclone Zeta
races away from North Carolina.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Oct 29, 7:33 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 29, 7:33 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
733 AM EDT Thu Oct 29 2020

.SYNOPSIS...
The remnants of Tropical Cyclone Zeta will move rapidly up the
Appalachian Mountains today and move off New Jersey by this evening.
A trailing cold front and upper level trough will sweep through the
region tonight, bringing in colder air for the weekend.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 310 AM Thursday...

As of the 2am NHC advisory, Tropical Storm Zeta was located near
Tuscaloosa, AL and moving quickly to the northeast at 30 mph. This
storm motion is unusually fast for a storm that currently retains
its tropical characteristics, and the storm is expected to remain
tropical as it passes to the northwest of the local forecast area.
The predicted 8am location is about 50 miles west of Asheville, and
the storm will continue to track to the northeast.

There is currently a rainfall lull across much of North Carolina,
but rain will fill back in from the west and southwest through the
rest of the night and by sunrise most locations west of Raleigh
should have rain. Along with the rain will come stronger winds.
While there will be minimal atmospheric instability, and therefore
only a slight chance of thunderstorms, even minimal instability
immediately near the surface will allow stronger winds aloft to mix
down to the surface. This is the primary reason for the wind
advisory. As was mentioned earlier, the speed at which Zeta is
moving will affect the amount of time it impacts the region. The
bulk of the rainfall should actually move north into Virginia by mid
afternoon, and wind gusts will peak in the early afternoon before
diminishing in the late afternoon. A slight northwestward trend in
the track of Zeta continues to lower rainfall forecasts. Expect as
little as a quarter inch of rain in southeastern locations such as
Fayetteville, with an inch to an inch and a half around Winston-
Salem. A minimal shift in the track over the next 12 hours could
impact those forecast numbers. Considering the strong southerly
winds, temperatures will be quite warm for late October, around 80
in most locations, which should remain a few degrees below record
highs in the mid 80s at climate sites. No changes are expected to
headlines, which keeps Davidson, Forsyth, and Guilford counties in a
Tropical Storm Warning, with all remaining counties under a wind
advisory.

Once Zeta passes by, focus then turns to a large upper low currently
along the Texas-Oklahoma border. Right now there is no significant
surface reflection of the upper low, but by this evening models try
to show a developing surface low somewhere along the Appalachian
Mountains. This surface low is not as evident in today's 00Z models
as it was in previous forecast runs, so confidence has diminished in
this feature overall. A cold front with this low will move across NC
this evening into the overnight hours, but models are showing less
instability and less precipitation along the front than previous
runs. While there is certainly a threat of damaging wind from Zeta,
the front was expected to carry more of a severe weather threat, but
this threat appears to be lesser now. Still, the chance for damaging
winds or an isolated tornado cannot be ruled out. Winds will begin
to shift to the west and northwest behind the front, allowing lows
to drop into the 50s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 345 AM Thursday...

The mid-level trough and surface low will exit off the Mid-Atlantic
coast Friday morning. Models have sped up the timing of the system,
so precipitation should be out of central NC by this time. Behind
the cold front, dry NW flow will result in clearing skies through
the afternoon and evening. NW winds will still be somewhat gusty on
Friday, up to 20-25 mph, as the region will be sandwiched between
the departing low and high pressure to the west. High temperatures
will be much cooler than previous days, in the 60s for much of the
area, with lows Friday night dropping to the upper-30s NW to mid-40s
SE. A few mid-30s are even possible in the usual colder spots, and
some patchy frost Saturday morning isn't out of the question in the
far northern Piedmont.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 345 AM Thursday...

The center of the surface high will move across the Northeast US on
Saturday, resulting in dry conditions and cool autumn-like weather
for central NC. Highs will be about 10-15 degrees below normal, in
the mid-50s to lower-60s, with slightly warmer lows Saturday night
(40s) as return flow develops with the high moving offshore. A
reinforcing cold front and associated deep mid-level trough will
move across the area Sunday and Sunday night. The front continues to
look moisture-starved, with light precipitation amounts expected if
any. For now just have slight chance POPs across the region, highest
east. SW flow ahead of the front will result in slightly warmer
temperatures on Sunday, with highs mainly in the 60s.

Behind the cold front, Canadian high pressure will build across the
Southeast US early next week. This will result in dry conditions and
likely the coldest temperatures central NC has experienced so far
this season. With clearing skies, lows Sunday night will likely drop
into the 30s across a good portion of the area with more patchy
frost possible, although gusty NW winds behind the front should
limit radiational cooling somewhat. Highs on Monday will only be in
the upper-40s to lower-50s, or 15-20 degrees below normal. As the
center of the high approaches Monday night, clear skies and calm
winds should result in effective radiational cooling and make this
the coldest night of the period. Forecast lows are a bit below the
model blends and towards the colder end of the ECMWF ensemble
statistical guidance, generally lower-30s across the area with a few
upper-20s even possible in the NW. This would result in widespread
frost and possibly even a hard freeze across parts of the area.
Temperatures should rebound a bit on Tuesday and especially by
Wednesday (with highs close to normal) as the high moves to the east.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 730 AM Thursday...

...Remnants of TC Zeta will bring adverse aviation conditions to all
TAF sites today...

The steadier rain has begun to move into the Triad, with the
heaviest rain and strongest winds impacting the Triad between 12 to
18z as Zeta moves through the area. As the main rain band moves
through the area, flight restrictions will lower to LIFR in the
Triad. Elsewhere, flight restrictions will lower to MVFR as the rain
band clips the area. The strong southwesterly low-level flow will
the approach of Zeta will promote both low level wind shear and also
strong surface winds between 25 and 40 knots. Zeta will quickly exit
the area during the afternoon, but a strong cold front will be
tracking through after 00Z. Some isolated to widely scattered storms
are possible as the cold front crosses the area during the evening,
mainly from KRDU eastward.

Outlook: Expect gusty NWLY winds on Friday. High pressure takes over
with VFR conditions expected through the period. Another cold front
approaches late Sunday and Monday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 7 PM EDT Thursday for NCZ007>011-
023>028-039>043-073>078-083>086-088-089.
Tropical Storm Warning for NCZ021-022-038.
&&

SYNOPSIS...Green
NEAR TERM...Green
SHORT TERM...Danco
LONG TERM...Danco
AVIATION...CBL/Kren
Hazardous weather outlook, Oct 29, 5:22 AM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
522 AM EDT Thu Oct 29 2020

NCZ021-022-038-300930-
Forsyth-Guilford-Davidson-
522 AM EDT Thu Oct 29 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Additionally, periods of rain through late morning, followed by
scattered showers and thunderstorms in the afternoon and early
Thursday night, may produce urban and creek and stream flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-023>028-039>043-073>078-083>086-088-089-300930-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
522 AM EDT Thu Oct 29 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Additionally, a few thunderstorms may become severe late this
afternoon through early tonight. Locally damaging wind gusts or even
an isolated tornado would be the primary hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 29, 9:20 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
920 AM EDT Thu Oct 29 2020

NCZ021>023-038-039-073-074-083-291600-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-
INCLUDING THE CITIES OF WINSTON-SALEM, GREENSBORO, HIGH POINT,
BURLINGTON, GRAHAM, MEBANE, LEXINGTON, THOMASVILLE, ASHEBORO,
ARCHDALE, ALBEMARLE, TROY, WADESBORO, AND POLKTON
920 AM EDT Thu Oct 29 2020

...Period of Damaging Wind Gusts, Possibly in Excess of 60 MPH,
Will Spread across the Western Piedmont including the Triad
between 900 am and Noon...

A region of wind gusts frequently approaching 45 MPH, with
occasional gusts in excess of 60 MPH, will spread northeast into
the western Piedmont this morning. The strongest winds with the
greatest potential to produce damage wind will likely occur
between 10 AM and noon, but with strong winds likely to continue
into the afternoon.

These wind gusts will be strong enough to uproot or snap trees
and break tree limbs and branches. This will likely result in
power outages. In addition, unsecured lightweight objects blown
about.

Nearby

High Wind Warnings in North Carolina, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.